Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 210, NWS Boston/Norton, MA

August 7, 2008Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2008, 2:26 PM EDT for Worcester County, Massachusetts. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 2:26 PM EDT (18:26 UTC)
Expired
Aug 7, 2008, 3:00 PM EDT
In force
34 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Worcester County, MA

The radar

The Boston radar (KBOX), 60 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 12:48 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 071826
SVRBOX
MAC027-071900-
/O.NEW.KBOX.SV.W.0210.080807T1826Z-080807T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WORCESTER...

* UNTIL 300 PM EDT

* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WORCESTER...AND MOVING EAST AT 9 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHBOROUGH BY 245 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4233 7162 4215 7172 4218 7188 4235 7183
TIME...MOT...LOC 1826Z 282DEG 8KT 4224 7174

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:25 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 7, 2:25 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT THU AUG 7 2008

.SYNOPSIS...
AN UPPER LEVEL POOL OF COLD AIR...HIGHLY UNUSUAL IN ITS SUMMERTIME
PERSISTENCE OVER THE NE USA...WILL CONTINUE THROUGH THE WEEKEND...
RESULTING IN SLIGHTLY BELOW NORMAL TEMPERATURES ALONG WITH SCATTERED
MAINLY AFTERNOON/EVENING STRONG THUNDERSTORMS. A THREAT FOR A BOUT OF
HEAVIER RAINS MAY DEVELOP SOMETIME IN THE MON-WED PERIOD.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCT SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON INTERIOR.

CLOUDS ARE ERODING IN THE CT VALLEY AND EXPECT SUNSHINE TO INCREASE
ACROSS REST OF INTERIOR INTO EARLY AFTERNOON. LOW CLOUDS WILL BE
SLOWER TO DEPART NEAR THE COAST WITH ONSHORE FLOW AND AS A RESULT
INSTABILITY WILL BE LESS IN THIS REGION.

MODIFIED BDL SOUNDING FOR 80/65 YIELDS MLCAPES OF 1500 J/KG AND GFS
MLCAPES SHOW 1000-1500 J/KG DEVELOPING IN THE INTERIOR WHICH LOOKS
REASONABLE GIVEN EXPECTED SUNSHINE.

COLD TEMPS ALOFT WITH -15C AT 500 MB AND STEEP MID LEVEL LAPSE RATES
SUGGEST CONVECTION WILL BE FAIRLY WIDESPREAD ACROSS SNE THIS
AFTERNOON AND THIS IS REFLECTED IN VARIOUS MODEL QPF AND SREF
POPS...SO WE HAVE LIKELY TO CATEGORICAL POPS EVERYWHERE EXCEPT SOUTH
COAST WHERE CHC. HOWEVER...MAX MLCAPES AND HIGHER SREF CAPE PROBS
CONFINED TO INTERIOR WHERE BEST CHC FOR SEVERE. WIND FIELD
DECREASING THIS AFTERNOON WITH WINDS THROUGH 500 MB DECREASING TO
LESS THAN 25 KTS RESULTING IN A WEAKLY SHEARED ENVIRONMENT. SO DO
NOT EXPECT AN ORGANIZED MULTICELLUAR SEVERE EVENT. THIS WILL BE MORE
OF A PULSE ENVIRONMENT WITH LARGE HAIL THE PRIMARY THREAT GIVEN COLD
TEMPS ALOFT. USED SREF CAPE PROBS TO DELINIATE AREA OF ENHANCED
WORDING...MAINLY WEST OF MHT-SFZ.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...GFS HIGHLY UNSTABLE...ESP S COAST. WE COULD SEE CLUSTERS
OF NEAR SVR STG TSTMS S COAST MOVING NEWD INTO RI/SE MASS DURING THE
NIGHT? NOT THE USUAL STATE OF CONVECTIVE AFFAIRS HERE BUT THERE IS
DEEPENING SSW FLO ALL LVLS WITH LOTS OF CAPE...A HINT OF AN 850
JET...ALBEIT WEAK. COULD BE A LONG DAY/NIGHT.

FRI...LOOKS VERY UNSTABLE E MASS BUT THERE MAY BE SOME DRYING ALOFT AND
THAT COULD LIMIT THE POTENTIAL FOR SVR STORMS. 00Z/7 GFS BUFKIT OUTPUT
SUGGESTS FRI A BIGGER DAY THAN TODAY. WELL DEAL WITH TOMORROWS
THREAT LATER TODAY BUT ALREADY WEVE ENOUGH CONFIDENCE TO HAVE GUSTY
WINDS AND SMALL HAIL IN THE FCST...COULD BE ONGOING IN THE MORNING
ERN MASS.

TEMP FCST IS 00Z/7 GFS MAVMOS GUIDANCE. WIND FCST A 50/50 BLEND OF
00Z/7 NAM GFS MOS. CLOUD FCST A 50/20/30 BLEND OF 00Z/7 GFS
MOSGUIDANCE/GFS AND NAM RH ALGS. GUSTS DRIVEN BY THE 00Z/7 NAM MXG HT
CALCULATIONS AND GFS WIND GUST ALG.

HYDRO: PLS NOTE...CT RVR VALLEY COUNTIES APPEAR VULNERABLE TO FLASH
FLOODING IF THERE IS TRAINING OR REPEATED SLOW MOVING CONVECTION
NEXT 30 HOURS. NO FLOOD WATCH ATTM DUE TO UNCERTAINTY IN PLACEMENT
BUT WE HOPE THERE IS ENOUGH WORDING IN OUR MANY PRODUCTS TO HIGHLIGHT
OUR CONCERNS. THAT WOULD BE POINT/CLICK AND THE HWO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

SATURDAY...
THE COLD POOL ALOFT REMAINS OVERHEAD BUT OUR LOW LEVEL MOISTURE
LOOKS TO MIX OUT WITH DEWPOINTS FALLING INTO THE 50S.
THEREFORE...MAINLY EXPECTING A DRY DAY WITH PERHAPS AN ISOLATED
SHOWER OR TWO DURING THE AFTERNOON/EVENING.  WILL JUST RUN WITH A 15
TO 20 POP TO COVER THIS POTENTIAL FOR NOW...BUT OVERALL IT LOOKS
LIKE A PARTLY SUNNY AND MAINLY DRY DAY.  HIGHS SHOULD TOP OUT IN THE
UPPER 70S TO LOWER 80S.

SUNDAY AND SUNDAY NIGHT...
THE MODELS ARE NOW SHOWING A FAIRLY SIMILAR SOLUTION ON SUNDAY.
UPPER TROUGH SENDS OUT SOME SHORTWAVE ENERGY.  THIS COMBINED WITH
THE COLD AIR ALOFT SHOULD TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON OR NIGHT.  THIS LOOKS TO OCCUR FIRST
ACROSS THE INTERIOR AND THEN THE ACTIVITY SHOULD MAKE ITS WAY TO THE
COASTAL PLAIN.  THE MODELS DIFFER ON THE TIMING. LOW LEVEL MOISTURE
RETURN IS MARGINAL BUT MID LEVEL WIND FIELDS LOOK DECENT.
THEREFORE...IF WE CAN GET ENOUGH LOW LEVEL MOISTURE BACK ALONG WITH
SURFACE HEATING THERE WILL BE THE THREAT FOR SCATTERED SEVERE
THUNDERSTORMS.  THIS REMAINS UNCERTAIN AT THIS TIME AND WILL JUST
HAVE TO SEE HOW THINGS EVOLVE OVER THE NEXT 48 HOURS.  FOR NOW WILL
GO WITH CHANCE POPS BUT GO WITH HIGH CHANCE POPS ACROSS THE
INTERIOR.  LATER SHIFTS MAY HAVE TO UPGRADE TO LIKELY POPS FOR
PORTIONS OF THE REGION IF MODELS STAY ON TRACK.

MONDAY THROUGH THURSDAY...
PRETTY JUST POPULATED WITH THE GFS MOS GUIDANCE TO HELP OUT WITH ON
GOING SEVERE WEATHER.  THERE IS THE THREAT OF A DECENT ROUND OR TWO OF
SHOWERS AND THUNDERSTORMS IN THE MONDAY THROUGH WEDNESDAY TIME FRAME.
MODELS DIFFER ON TIMING AND DID NOT GET TO REALLY LOOK AT IT TO MUCH
BECAUSE OF ON GOING WEATHER.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
TODAY...PLS SEE TAFS FOR THE EVOLVING DETAILS. MVFR CIGS EASTERN
TERMINALS SHOULD GRADUALLY LIFT TO VFR BY EARLY AFTERNOON...BUT AREAS
OF MVFR MAY PERSIST AT BOS/PVD/FMH.

RIGHT NOW WE HAVE VCTS AND CB IN PORTIONS OF THE TAF. THERE IS
LITTLE DOUBT THAT CONVECTION IS GOING TO CAUSE AIR TRAVEL DISRUPTIONS
IN PARTS OF OUR FCST AREA THIS AFTN AND TONIGHT. PLS SEE LATER
DISCUSSIONS FROM KBOX AND SPC AS WELL AS RADAR TRENDS. AM COUNTING ON
SFC WIND GUSTS 30-40 KTS AT A COUPLE OF TAF LOCATIONS WITH
HAIL...BDL/BAF/ORH/PVD ARE THE PRIME TARGET TAF SITES.

MORNING IFR/LIFR CEILINGS SHOULD IMPROVE TO MVFR OR VFR BY 15-16Z BUT
BRIEFLY IFR IN CONVECTION THIS AFTN.

TONIGHT...CIGS BCMG MVFR OR IFR IN WEAK SLY FLOW WITH SCT
TSTMS...ESP BOS/PVD/BDL/ORH.

FRI...VFR EXCEPT MVFR/IFR IN SCT SHWRS/TSTMS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

VFR LIKELY ALTHOUGH THERE COULD BE BRIEF PERIODS OF MVFR/IFR
CONDITIONS IN SCT SHOWERS/TSTMS AS WELL AS PATCHY GROUND FOG IN THE
TYPICALLY PRONE LOCATIONS.

&&

.MARINE...
WINDS AND SEAS REMAINED GENERALLY BLO SCA LIMITS THROUGH FRI...HOWEVER
MARINERS SHOULD BE ALERT FOR LIGHTNING STRIKES AND SW WIND GUSTS TO
35 KTS THIS AFTN PYM NORTHWARD TO THE MERR RVR AND NARR BAY.

TONIGHT THE SSW GUST 35-4O KTS AND LIGHTNING STRIKE RISK SHOULD SHIFT
TO BUZZARDS BAY W TO BID AND WST AS WELL AS NARR BAY IN THE CW BUZZARDS
BAY.

FRI...MUCH OF THE MASS COAST PYM HAS A PRETTY GOOD RISK FOR SCT TSTMS
AND GUSTS IN STORMS OF 30-40 KTS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

LOOKS RATHER TRANQUIL AS SEAS SHOULD REMAIN IN THE 1 TO 4 FOOT RANGE
WITH SUSTAINED WINDS GENERALLY LESS THAN 15 KNOTS. HOWEVER...MARINERS
WILL HAVE TO BE ON THE LOOKOUT FOR SCATTERED AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND
SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/EKSTER
NEAR TERM...KJC
SHORT TERM...DRAG
LONG TERM...FRANK
AVIATION...DRAG/FRANK
MARINE...DRAG/FRANK
Hazardous weather outlook, Aug 7, 4:11 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT THU AUG 7 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
411 AM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE LIKELY TO PRODUCE LARGE HAIL...DAMAGING
WIND...OR TORRENTIAL POOR DRAINAGE FLOODING RAINS THIS AFTERNOON
ACROSS THE INTERIOR. DANGEROUS LIGHTNING STRIKES WILL BE LIKELY.
THUNDERSTORMS MAY BEGIN BETWEEN 9 AM AND 11 AM IN CHESHIRE FRANKLIN
HAMPSHIRE AND HAMPDEN COUNTIES.

THE PRIMARY TARGET FOR SEVERE STORMS APPEARS TO BE CENTERED ON THE
CONNECTICUT RIVER VALLEY MONADNOCKS AND WORCESTER HILLS TODAY BUT MAY
SPREAD SOUTHEASTWARD INTO RHODE AND SOUTHEAST MASSACHUSETTS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WITH GUSTY WINDS TO 45 MPH AND SMALL HAIL AS
WELL AS BRIEF TORRENTIAL RAINS SHOULD BECOME PRIMARILY CENTERED ON
EASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE ON FRIDAY.

ADDITIONAL ISOLD TO SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND
SUNDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED STARTING ABOUT NOON TODAY AND MAY
LAST INTO TONIGHT.

ANZ230>237-250-254-255-080815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
411 AM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WITH HAIL LIGHTNING STRIKES OR GUSTY WINDS
TO 35 KNOTS ARE POSSIBLE THIS AFTERNOON...MAINLY ALONG THE MASSACHUSETTS
EAST COAST NORTH OF PLYMOUTH AND ALSO IN NARRAGANSETT BAY.

STRONGER THUNDERSTORMS WITH HAIL AND GUSTS TO 40 KNOTS ARE POSSIBLE
TONIGHT ESPECIALLY ALONG THE SOUTH COASTAL WATERS FROM BUZZARDS BAY
WESTWARD THROUGH THE RHODE ISLAND WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WITH GUSTS TO 35 KNOTS AND SMALL HAIL ARE POSSIBLE
FRIDAY...MAINLY ALONG THE EASTERN MASSACHUSETTS COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THE COASTAL WATERS.

DRAG/MLE

In the hours before

Special weather statement, Aug 7, 12:54 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1254 PM EDT THU AUG 7 2008

MAZ010-011-071745-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
1254 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORM DEVELOPING NEAR HOLYOKE...

AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL NEAR HOLYOKE...OR ABOUT 2 MILES NORTHWEST OF
CHICOPEE...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
CHICOPEE BY 100 PM EDT...
LUDLOW BY 120 PM EDT...
WILBRAHAM BY 130 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

DRIVERS ALONG THIS PORTION OF THE MASS PIKE SHOULD BE PREPARED FOR
POOR VISIBILITY IN HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

JWD
Special weather statement, Aug 7, 12:57 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1257 PM EDT THU AUG 7 2008

MAZ002>004-NHZ011-071745-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN
FRANKLIN MA-
1257 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORM APPROACHING SOUTHWEST NEW HAMPSHIRE AND
NORTHWEST MASSACHUSETTS...

AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 6 MILES SOUTH OF BRATTLEBORO VERMONT...MOVING
EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
HINSDALE BY 110 PM EDT...
NORTHFIELD AND WINCHESTER BY 120 PM EDT...
WARWICK AND RICHMOND BY 140 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

JWD
Special weather statement, Aug 7, 1:16 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
116 PM EDT THU AUG 7 2008

MAZ004-005-071800-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-
116 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORM DEVELOPING IN NORTH CENTRAL MASSACHUSETTS...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER LANCASTER...OR ABOUT 6 MILES SOUTHEAST OF
LEOMINSTER...MOVING EAST AT 12 MPH.

THE THUNDERSTORM WILL BE NEAR...
BOLTON AND HARVARD BY 130 PM EDT...
STOW AND HUDSON BY 150 PM EDT...
MAYNARD AND ACTON BY 200 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

JWD
Local storm report, Aug 7, 1:43 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
143 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     FLOOD            HOLYOKE                 42.21N 72.64W
08/07/2008                   HAMPDEN            MA   AMATEUR RADIO

            SARGENT STREET UNDERPASS FLOODED OUT. PEOPLE TRAPPED IN
            CARS STUCK IN FLOOD WATERS. COMMERCIAL STREET CLOSED DUE
            TO FLOODING.

0114 PM     HAIL             AGAWAM                  42.07N 72.62W
08/07/2008  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0123 PM     HAIL             HOLYOKE                 42.21N 72.64W
08/07/2008  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            ON NORTHAMPTON ST.

0124 PM     HAIL             HOLYOKE                 42.21N 72.64W
08/07/2008  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            ROUTE 5.

0125 PM     HAIL             HOLYOKE                 42.21N 72.64W
08/07/2008  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            ON I-91.

0126 PM     HAIL             HOLYOKE                 42.21N 72.64W
08/07/2008  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0129 PM     HAIL             HOLYOKE                 42.21N 72.64W
08/07/2008  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            IN THE SOUTHERN PART OF TOWN.

0130 PM     HAIL             CHICOPEE                42.18N 72.57W
08/07/2008  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

            THROUGH 1333 LDT.

0133 PM     HAIL             WEST HARTFORD           41.77N 72.75W
08/07/2008  E0.75 INCH       HARTFORD           CT   AMATEUR RADIO

0135 PM     LIGHTNING        SPRINGFIELD             42.12N 72.54W
08/07/2008                   HAMPDEN            MA   AMATEUR RADIO

            GARAGE FIRE FROM LIGHTNING ON METHUEN ST.

0135 PM     HAIL             WEST HARTFORD           41.77N 72.75W
08/07/2008  E0.75 INCH       HARTFORD           CT   AMATEUR RADIO

            ON NEW PARK/NEW BRITAIN LINE

0137 PM     HAIL             CHICOPEE                42.18N 72.57W
08/07/2008  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            ON SPRINGFIELD ST.

0137 PM     HAIL             WEST HARTFORD           41.77N 72.75W
08/07/2008  E0.75 INCH       HARTFORD           CT   AMATEUR RADIO

            ELMWOOD STREET

&&

RLG
Special weather statement, Aug 7, 1:43 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
143 PM EDT THU AUG 7 2008

MAZ002>004-071845-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA-
143 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORM DEVELOPING IN NORTHWEST MASSACHUSETTS...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL NEAR BERNARDSTON...OR ABOUT 5 MILES NORTH OF
GREENFIELD...MOVING EAST AT 16 MPH.

THE THUNDERSTORM WILL BE NEAR...
GREENFIELD BY 150 PM EDT...
GILL BY 200 PM EDT...
ERVING BY 220 PM EDT...
WENDELL BY 230 PM EDT...
ORANGE AND NEW SALEM BY 240 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

JWD
Special weather statement, Aug 7, 2:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
221 PM EDT THU AUG 7 2008

NHZ011-015-071915-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
221 PM EDT THU AUG 7 2008

AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER DUBLIN...OR ABOUT 7 MILES NORTH OF JAFFREY...
MOVING EAST AT 8 MPH.

THE THUNDERSTORM WILL BE NEAR...HANCOCK BY 230 PM EDT...6 MILES NORTH
OF JAFFREY AND 8 MILES SOUTH OF BENNINGTON BY 240 PM EDT...
PETERBOROUGH BY 250 PM EDT...SHARON AND TEMPLE BY 320 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:16 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester29 min
Aug 7, 1:03 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire87 min
Aug 7, 1:25 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire65 min
Aug 7, 1:30 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester60 min
Aug 7, 2:06 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester39 min
Aug 7, 2:11 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester64 min
Aug 7, 2:12 PM EDTSevere Thunderstorm WarningBOXWorcester63 min
Aug 7, 2:28 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester39 min
Aug 7, 2:39 PM EDTTornado WarningBOXFranklin, Hampshire, Worcester33 min
Aug 7, 2:48 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester27 min
Aug 7, 2:58 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester62 min
Aug 7, 3:12 PM EDTSevere Thunderstorm WarningBOXWorcester49 min
Aug 7, 3:17 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Worcester2 hr
Aug 7, 3:40 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester42 min
Aug 7, 3:44 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester61 min
Aug 7, 3:57 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Aug 7, 5:34 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire56 min
Aug 7, 5:42 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester18 min
Aug 7, 5:56 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Aug 7, 6:05 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire55 min
Aug 7, 6:50 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire55 min
Aug 7, 7:43 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire62 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.